MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number CMZ3289N
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record (dhr) review.Received one uncuffed fixed custom made tracheostomy tube with swivel connector and a stoma seal.Included was a disconnect wedge, a side port connector, and a red cap for investigation.Visual inspection of the returned device confirmed that the device was made with a rotating neck flange instead of a fixed neck flange.The root cause of the complaint was linked to manufacturing.The drawing was revised to include the note that the neck flange does not rotate.This mdr was generated under protocol b10009704, as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the custom-made tracheostomy tube is not according to specifications.The fixed flange is not fixed and a ring was added too close to the proximal fome-cuff.No patient injury was reported.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15598755
Report Number3012307300-2022-23869
Device Sequence Number13971119
Product Code JOH
UDI-Device Identifier15019517148688
UDI-Public15019517148688
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCMZ3289N
Device Catalogue NumberCMZ3289N
Device Lot NumberDS026647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown